U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

what are the side effects of coumadin (warfarin) (warmirin)?

1 doctor answer2 doctors weighed in
Dr. Rick Koch
Dr. Rick Koch answered
Cardiology 22 years experience
Bleeding: Warfarin or Coumadin (warfarin) is a blood thinner which is generally safe when closely monitored but most significant side effect would be increased bleeding.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

CA
A 36-year-old member asked:

Can you drink occasional beer while taking coumadin/warfarin?

2 doctor answers5 doctors weighed in
Dr. Luke Hermann
Emergency Medicine 25 years experience
Yes: An occaisional beer should not be an issue for patients taking coumadin (warfarin). Excessive alcohol consumption, which can lead to bleeding in the stomach and liver dysfunction should be avoided because these problems will be compounded by coumadin (warfarin).
A 39-year-old member asked:

Do the side effects of Coumadin (warfarin) build up over time? Are there long term side effects?

2 doctor answers3 doctors weighed in
Dr. Riga Pemba
Internal Medicine 29 years experience
Should not: Coumarin is take for certain medical problems and it works by thinning the blood to prevent blood clots. It works by inhibiting certain blood clotting factors. As soon as one stops taking the coumarin the blood regains it's usual clotting abilities. It usually takes about 48 to 72 hours to replenish these factors leaving no long term side effects.
A 43-year-old member asked:

Does hoodia interfere with coumadin/warfarin?

2 doctor answers3 doctors weighed in
Dr. Barbara A Majeroni
Specializes in Family Medicine
No: I can find no report of a drug interaction. You should be aware that many products marketed as hoodia actually have no hoodia in them.
A 40-year-old member asked:

What happens if you take too much coumadin (warfarin)?

2 doctor answers4 doctors weighed in
Dr. Riga Pemba
Internal Medicine 29 years experience
Bleed: Coumadin (warfarin) is rat poison. It is used as an anticoagulant for certain medical conditions. The levels are closely monitored by your doc. Too much can thin you blood and could cause you to bleed and lose a lot of blood with its own consequences.
A 33-year-old member asked:

What is the difference between Coumadin and warfarin?

2 doctor answers3 doctors weighed in
Dr. Francis Uricchio
Cardiology 38 years experience
Brand/generic: Coumadin is the brand name for warfarin. Warfarin is the generic name for the same drug.

Related questions

A 39-year-old member asked:
2 doctor answers4 doctors weighed in
A 43-year-old member asked:
1 doctor answer1 doctor weighed in
A 49-year-old member asked:
2 doctor answers4 doctors weighed in
A 40-year-old member asked:
1 doctor answer1 doctor weighed in
A 45-year-old member asked:
1 doctor answer4 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 24, 2014

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.